MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 64725
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the perfusionist, the patient was on extracorporeal membrane oxygenation (ecmo) after a norwood procedure.The alarm for low pressure sounded and the perfusionist noted that the connector had been dislodged at the connection point to the oxygenator and the blood loss was noted at that time.It was assumed that the connection point loosened over time or through patient movement/torque as neither device was cracked or broken.The product was returned and photos were provided of the reported product.The component was seen to be in good condition and no damage was seen on the component that could have led to dislodgement.Additional testing was performed on five sample units that were built to replicate the reported part number.Following testing, no leaks or dislodgements were noted.
 
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the connector dislodged from a leur fitting on the venous inlet to the oxygenator.The lines were clamped while a new connector was primed and replaced.The flow was returned and the patient returned back to baseline.The surgical procedure was completed successfully.There was a blood loss of about 100 milliliters (ml).There was no delay, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
During evaluation, the sample was bubble leak tested where the connection was made within a test loop, then placed underwater.The loop was pressurized and no leaks or bubbles were found, determining that when the connection was made appropriately, the connection was secure and did not leak.The device history record (dhr) was reviewed and no issues were noted related to this complaint.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: this complaint from the user facility involved the manufacturer's pigtail connection that became dislodged on a eurosets extracorporeal membrane oxygenation (ecmo) oxygenator during ecmo (bypass).The pigtail was connected to the venous inlet port of the oxygenator.There was a 100 milliliter (ml) loss of blood to the patient.The clinician clamped the tubing lines to stop the blood loss and stop ecmo, so that the pigtail connection could be changed out.The patient was arrested during this time.Ecmo was successfully re-initiated.The pigtail connection was returned to the manufacturer for investigation.A picture was provided by the user.Upon inspection, there were no visible cracks or other damage on the pigtail connection.Five samples of the pigtail were tested, and no leaks were observed.Manufacturing records at that time revealed no anomalies.The complaint could not be replicated, and a definitive root cause could not be determined.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key18011917
Report Number3017987980-2023-00002
Device Sequence Number20652233
Product Code OEZ
UDI-Device Identifier00699753457041
UDI-Public(01)00699753457041(10)0000340444(17)250228
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number64725
Device Lot Number0000340444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EUROSETS NEONATE OXYGENATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 MO
Patient SexFemale
Patient Weight3 KG
Patient RaceWhite